Oklahoma, 2006

Hail and Damaging Winds in Oklahoma, June 22, 2006

June 22, 2006 · NWS OUN · 3 events in 2 counties and zones

2 thunderstorm wind, 1 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$5,000
Crop damage
None recorded
Events
3

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before the first event at Jun 22, 5:30 PM CST, 2 hours 50 minutes earlier.

Area forecast discussion, Jun 22, 5:30 PM CST, 2 hours 50 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
630 PM CDT THU JUN 22 2006

SCATTERED THUNDERSTORMS HAVE DEVELOPED THIS AFTERNOON/EARLY EVENING
ALONG AN OUTFLOW BOUNDARY EXTENDING FROM MUSKOGEE TO ARDMORE WITH
DEVELOPMENT APPARENTLY TIED TO AFTERNOON HEATING AND PASSAGE OF A
WEAK SHORTWAVE TROUGH SEEN IN WATER VAPOR IMAGERY. THESE STORMS ARE
EXPECTED TO WEAKEN/DIMINISH AFTER DARK WITH HEAVY RAIN THE PRIMARY
CONCERN.

CURRENLTY MONITORING WIDESPREAD THUNDERSTORM DEVELOPMENT NEAR AND
NORTH OF A SYNOPTIC COLD FRONT OVER CENTRAL/NORTHERN KANSAS WITH
THESE STORMS LIKELY MOVING INTO NORTHWEST OKLAHOMA AFTER 9 OR 10 PM.
HAVE UPDATED THE FORECAST TO REFLECT HIGHEST POPS THIS EVENING OVER
SOUTH CENTRAL/SOUTHEAST OKLAHOMA AND ALSO ACROSS NORTHWEST
OKLAHOMA...WITH A LARGE AREA OF ONLY 10 TO 20 POPS BETWEEN. STORM
PROPOGATION WILL LARGELY DICTATE EVOLUTION AFTERD MIDNIGHT BUT
CURRENTLY THINK THAT AREAS WEST OF INTERSTATE 35 AND NORTH OF THE
RED RIVER STAND THE BEST CHANCE OF BEING AFFECTING BY OVERNIGHT
STORMS. WILL EVALUATE 00Z UPPER AIR DATA AS IT COMES IN WITH
ADDITIONAL UPDATES POSSIBLE LATER THIS EVENING.

JAMES

-------------------------
317 PM CDT THU JUN 22 2006

.DISCUSSION...
CONVECTION/PRECIP THIS MORNING HAS BASICALLY MOVED SOUTH OF THE
FA THIS AFTERNOON. NEW CONVECTION HAS DEVELOP ALONG OUTFLOW
BOUNDARY IN SOUTHERN TEXAS PANHANDLE AS THIS ACTIVITY IS BUILDING
SOUTHWEST. OUTFLOW BOUNDARY EARLY THIS MORNING ACROSS NORTHERN AND
CENTRAL OKLAHOMA IS NOT AS WELL DEFINED THIS AFTERNOON BUT STILL
COULD BE FOCUS FOR AFTERNOON CONVECTION. STILL APPEARS THAT BETTER
CHANCES FOR ORGANIZED CONVECTION WILL COME FROM STORMS DEVELOPING
ALONG HIGH PLAINS WITH ONE OR MORE COMPLEXES MOVING SOUTH AND EAST
THIS EVENING AND OVERNIGHT. RATHER WEAK MID LEVEL FLOW SO
POTENTIAL FOR HEAVY RAINFALL A POSSIBILITY.

CONVECTION MAY BE ONGOING DURING THE MORNING HOURS FRIDAY ACROSS SOUTHERN
PARTS OF FA. ADDITIONAL CHANCES FOR STORMS/RAIN WILL BE DEPENDENT ON
OVERNIGHT/EARLY MORNING CONVECTION.  HAVE GENERALLY KEEP FORECAST FOR
THIS WEEKEND INTO EARLY NEXT WEEK SIMILAR TO PREVIOUS FORECAST AS
MODELS OFFER LITTLE EVIDENCE TO MAKE SIGNIFICANT CHANGES.

&&

.PRELIMINARY POINT TEMPS/POPS...
OKLAHOMA CITY OK  68  87  66  90 /  60  30  20  20
HOBART OK         68  89  66  92 /  60  50  20  20
WICHITA FALLS TX  70  90  68  93 /  60  60  30  20
GAGE OK           65  87  64  91 /  60  20  10  10
PONCA CITY OK     66  86  65  88 /  40  20  10  10
DURANT OK         72  88  68  92 /  60  60  30  30

&&

.OUN WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
TX...NONE.
&&

SIX
Hazardous weather outlook, Jun 22, 8:10 PM CST, 10 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
910 PM CDT THU JUN 22 2006

OKZ004>048-050>052-TXZ083>090-231200-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-NOBLE-
ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-BECKHAM-
WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-CLEVELAND-
POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-TILLMAN-
COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-JEFFERSON-
CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-FOARD-WILBARGER-
WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
910 PM CDT THU JUN 22 2006

THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.

.DAY ONE...OVERNIGHT...

THUNDERSTORM OUTLOOK...
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS WESTERN
OKLAHOMA.

LOCATION...
MAINLY WEST AND NORTH OF A LINE FROM MEDFORD...TO PIEDMONT...
MARLOW...WAURIKA...GRANDFIELD AND HOLLIS.

TIMING...
THROUGH THE OVERNIGHT HOURS.

IMPACTS...
WINDS TO 70 MPH AND QUARTER SIZE HAIL WILL BE THE PRIMARY IMPACTS.

DISCUSSION...
THUNDERSTORMS DEVELOPING ACROSS SOUTHWEST KANSAS AND THE OKLAHOMA
AND TEXAS PANHANDLES...WILL OVERSPREAD THE WESTERN HALF OF
OKLAHOMA...AND NORTH TEXAS OVERNIGHT...WITH WINDS OF 60 TO 70 MPH
POSSIBLE ALONG THE LEADING EDGE OF STORMS IN THE SLIGHT RISK AREA. A
FEW STORMS MAY ALSO BE ACCOMPANIED BY NICKEL TO QUARTER SIZE HAIL.
STORMS ARE EXPECTED TO WEAKEN LATER TONIGHT AS THEY ENCOUNTER LESS
INSTABILITY SOUTH OF THE RED RIVER.

PROBABILITY TABLE...
VALID THROUGH 700 AM CDT FRIDAY JUN 23.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
              NWS NORMAN COUNTY WARNING AREA...100 PERCENT.
PROBABILITY OF SEVERE STORMS IF STORMS OCCUR...40 PERCENT.

OTHER HAZARDOUS WEATHER...
VERY HEAVY RAIN ACCOMPANYING OVERNIGHT STORMS MAY RESULT IN
LOCALIZED FLOODING.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY...

THUNDERSTORM OUTLOOK...
THUNDERSTORM CHANCES WILL DECREASE OVER THE WEEKEND INTO EARLY NEXT
WEEK.

OTHER HAZARDOUS WEATHER...
NONE.

JAMES

In the hours before

Special weather statement, Jun 22, 4:22 PM CST, 3 hours 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
522 PM CDT THU JUN 22 2006

OKZ041-222245-
MURRAY OK-
522 PM CDT THU JUN 22 2006

...SIGNIFICANT WEATHER ADVISORY...

THIS SIGNIFICANT WEATHER ADVISORY IS FOR MURRAY COUNTY.

AT 522 PM...A CLUSTER OF STRONG AND SLOW MOVING THUNDERSTORMS
CONTINUED BETWEEN JOY AND DAVIS...EASTWARD TO NEAR SULPHUR. OTHER
STORMS WERE FORMING WEST OF TURNER FALLS. THESE STORMS WERE
STATIONARY...AND ARE LIKELY ACCOMPANIED BY TORRENTIAL RAIN AND
FREQUENT LIGHTNING. SOME AREAS COULD RECEIVE MORE THAN 2 INCHES OF
RAIN.

PEOPLE IN MURRAY COUNTY SHOULD MONITOR THE WEATHER SITUATION CLOSELY.
LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER
CONDITIONS.

JAMES
Special weather statement, Jun 22, 6:56 PM CST, 1 hour 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
756 PM CDT THU JUN 22 2006

OKZ010-230115-
WOODWARD OK-
756 PM CDT THU JUN 22 2006

...SIGNIFICANT WEATHER ADVISORY...

THIS SIGNIFICANT WEATHER ADVISORY IS FOR WOODWARD COUNTY.

A STRONG THUNDERSTORM WAS LOCATED 11 MILES SOUTH OF ALABASTER CAVERNS
STATE PARK AT 756 PM CDT. THE STORM WAS NEARLY STATIONARY.

STORM INTENSITY IS INCREASING AND SEVERE WEATHER MAY DEVELOP RAPIDLY.

PEOPLE IN WOODWARD COUNTY SHOULD MONITOR THE WEATHER SITUATION
CLOSELY. LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER
CONDITIONS.

24
Special weather statement, Jun 22, 7:03 PM CST, 1 hour 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
803 PM CDT THU JUN 22 2006

OKZ031-230130-
SEMINOLE OK-
803 PM CDT THU JUN 22 2006

...SIGNIFICANT WEATHER ADVISORY...

THIS SIGNIFICANT WEATHER ADVISORY IS FOR SEMINOLE COUNTY.

AT 803 PM...A STRONG THUNDERSTORM WAS ON THE SEMINOLE...PONTOTOC
COUNTY LINE...SOUTH OF SASAKWA...DRIFTING NORTHWARD. WINDS OF 50
MPH...SMALL HAIL...AND TORRENTIAL RAIN WILL AFFECT SOUTHEAST
SEMINOLE COUNTY THROUGH 830 PM. FURTHER STRENGTHENING IS POSSIBLE.

PEOPLE IN SEMINOLE COUNTY SHOULD MONITOR THE WEATHER SITUATION
CLOSELY. LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER
CONDITIONS.

JAMES
Special weather statement, Jun 22, 7:19 PM CST, 1 hour 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
819 PM CDT THU JUN 22 2006

OKZ004-230130-
HARPER OK-
819 PM CDT THU JUN 22 2006

...SIGNIFICANT WEATHER ADVISORY...

THIS SIGNIFICANT WEATHER ADVISORY IS FOR HARPER COUNTY.

A STRONG THUNDERSTORM WAS LOCATED OVER THE SOUTHEASTERN CORNER OF
HARPER COUNTY AT 819 PM CDT...MOVING NORTH AT 10 MPH.

SMALL HAIL AND WINDS AROUND 50 MPH ARE POSSIBLE.

PEOPLE IN HARPER COUNTY SHOULD MONITOR THE WEATHER SITUATION CLOSELY.
LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER
CONDITIONS.

24
Special weather statement, Jun 22, 7:26 PM CST, 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
826 PM CDT THU JUN 22 2006

OKZ004-005-010-230200-
WOODS OK-HARPER OK-WOODWARD OK-
826 PM CDT THU JUN 22 2006

...SIGNIFICANT WEATHER ADVISORY...

THIS SIGNIFICANT WEATHER ADVISORY IS FOR HARPER...WOODS AND NORTHERN
WOODWARD COUNTIES.

A STRONG THUNDERSTORM WAS LOCATED 8 MILES SOUTHWEST OF ALABASTER
CAVERNS STATE PARK AT 826 PM CDT...MOVING NORTH AT 10 MPH. OTHER
STRONG THUNDERSTORMS WERE OVER SOUTHERN KANSAS...FROM NORTH OF
BEAVER TO NEAR MEDICINE PARK. THESE THUNDERSTORMS WERE BUILDING TO
THE SOUTH AND WILL MOVE INTO HARPER AND WOODS COUNTIES BY 9 PM.

SMALL HAIL AND WINDS TO AROUND 50 MPH ARE POSSIBLE.

PEOPLE IN HARPER...WOODS AND WOODWARD COUNTIES...INCLUDING THE CITY
OF ALVA...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR
WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER CONDITIONS.

24
Special weather statement, Jun 22, 8:03 PM CST, 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
903 PM CDT THU JUN 22 2006

OKZ004-005-010-230230-
WOODS OK-HARPER OK-WOODWARD OK-
903 PM CDT THU JUN 22 2006

...SIGNIFICANT WEATHER ADVISORY...

THIS SIGNIFICANT WEATHER ADVISORY IS FOR HARPER...WOODS AND WOODWARD
COUNTIES.

STRONG THUNDERSTORMS WERE LOCATED FROM JUST EAST OF BUFFALO TO NEAR
FREEDOM AND WAYNOKA AT 903 PM CDT...MOVING NORTH AT 10 MPH. OTHER
STRONG THUNDERSTORMS WERE JUST NORTH OF THE STATE LINE NORTH OF
FREEDOM...MOVING SOUTHEAST.

SMALL HAIL...HEAVY RAIN... AND WINDS AROUND 50 MPH ARE POSSIBLE.
WIND GUSTS TO 52 MPH HAVE BEEN REPORTED AT THE OKLAHOMA MESONET SITE
NEAR FREEDOM.

PEOPLE IN HARPER...WOODS AND WOODWARD COUNTIES...INCLUDING THE CITY
OF ALVA...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR
WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER CONDITIONS.

24

The radar

The Dodge City radar (KDDC), 108 km away, was scanning. The volume nearest the first event began at 02:22 UTC.

Open the radar archive at this moment

Event by event

2 thunderstorm wind, 1 hail. Local standard time, as filed.

Thunderstorm Wind, Harper

When
June 22, 8:20 PM CST
Where
Harper County, Buffalo
Measured
52 kt (60 mph) estimated gust
Reported by
LAW ENFORCEMENT
Coordinates
36.833, -99.617

Thunderstorm Wind, Harper

When
June 22, 8:31 PM CST
Where
Harper County, 2 mi E of Buffalo
Measured
52 kt (60 mph) estimated gust
Property damage
$5,000
Reported by
LAW ENFORCEMENT
Coordinates
36.833, -99.583

Tin was blown off several buildings.

Hail, Woods

When
June 22, 10:35 PM CST
Where
Woods County, Waynoka
Measured
0.75 in hail
Reported by
COOP STATION
Coordinates
36.583, -98.883

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Oklahoma in 2006Every state in 2006This day in weather historyWarnings in Oklahoma, June 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5516063, 5516064, 5516065.